UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 24

of 'Overview of neurologic complications of non-platinum cancer chemotherapy'

24
TI
Anterior lumbosacral polyradiculopathy after intrathecal administration of methotrexate.
AU
Pascual AM, Coret F, Casanova B, Láinez MJ
SO
J Neurol Sci. 2008;267(1-2):158. Epub 2007 Oct 18.
 
Transient paraparesis has been reported with intrathecal chemotherapy agents and the most common cause is an incomplete inflammatory myelopathy. We report a case of a 30-year-old man diagnosed with acute lymphoblastic leukaemia who developed subacute anterior lumbosacral polyradiculopathy following intrathecal methotrexate, an unusual complication of intrathecal chemotherapy in adults. Spinal magnetic resonance discarded myelopathy. Cerebrospinal fluid exam showed elevation of protein, mononuclear pleocytosis and immunoglobulin synthesis. Electrodiagnostic study showed alterations of sensory and motor conductions only in lower limbs, consistent with multilevel radiculopathy. Differential diagnosis included toxic and neoplastic polyradiculopathy, and axonal variant of acute inflammatory demyelinating polyradiculoneuropathy. The authors review possible pathogenic mechanisms and propose several therapeutic and preventive options.
AD
Department of Neurology, Hospital Universitario La Fe, at Valencia, Spain. med004201@saludalia.com
PMID